Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 2, NWS Riverton, WY

May 8, 2016Teton County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 8, 2016, 8:02 PM MDT for Teton County, Wyoming. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2016, 8:02 PM MDT (02:02 UTC)
Expired
May 8, 2016, 8:30 PM MDT
In force
28 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Teton County, WY

The radar

The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS55 KRIW 090202
SVRRIW
WYC039-090230-
/O.NEW.KRIW.SV.W.0002.160509T0202Z-160509T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
802 PM MDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL TETON COUNTY IN NORTHWESTERN WYOMING...

* UNTIL 830 PM MDT

* AT 801 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTA...
  MOVING SOUTHEAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND TETON AROUND 830 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TETON
CAMPGROUND...TARGHEE VILLAGE GOLF COURSE...JENNY LAKE CAMPGROUND AND
GRAND TARGHEE RESORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4385 11105 4391 11092 4370 11065 4355 11096
      4369 11105
TIME...MOT...LOC 0201Z 326DEG 5KT 4380 11096 

HAIL...1.00IN
WIND...<50MPH
 
$$

BRAUN
2 follow-up statements
712 
WWUS55 KRIW 090210
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
810 PM MDT SUN MAY 8 2016

WYC039-090230-
/O.CON.KRIW.SV.W.0002.000000T0000Z-160509T0230Z/
TETON-
810 PM MDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR WEST CENTRAL TETON COUNTY...

AT 810 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALTA...MOVING
SOUTHEAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  GRAND TETON AROUND 830 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TETON
CAMPGROUND...TARGHEE VILLAGE GOLF COURSE...JENNY LAKE CAMPGROUND AND
GRAND TARGHEE RESORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4385 11105 4391 11092 4370 11065 4355 11096
      4369 11105
TIME...MOT...LOC 0210Z 326DEG 5KT 4379 11095 

HAIL...1.00IN
WIND...<50MPH
 
$$

BRAUN
447 
WWUS55 KRIW 090228
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
828 PM MDT SUN MAY 8 2016

WYC039-090238-
/O.EXP.KRIW.SV.W.0002.000000T0000Z-160509T0230Z/
TETON-
828 PM MDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TETON COUNTY WILL
EXPIRE AT 830 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RIVERTON.

LAT...LON 4385 11105 4391 11092 4370 11065 4355 11096
      4369 11105
TIME...MOT...LOC 0224Z 326DEG 5KT 4379 11095 

$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:17 PM MDT, 4 hours 45 minutes earlier.

Area forecast discussion, May 8, 3:17 PM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT SUN MAY 8 2016

.SHORT TERM...TONIGHT THROUGH MONDAY

COOL WET WEATHER WITH EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT MAINLY CENTRAL AND WEST. LOCAL HEAVY RAIN FROM
THUNDERSTORMS MAY CAUSE FLASH FLOODING WITH THE RAIN COMBINING
WITH LOWER ELEVATION SNOW MELT FILLING RIVERS AND STREAMS IN AND
AROUND THE WESTERN AND CENTRAL MOUNTAINS. SOME SHOWERS AND CLOUDS
WILL LINGER INTO MONDAY MORNING IN THE WEST. THE MAIN UPPER LOW
THAT HAS IMPACTED THE AREA THE PAST FEW DAYS WILL MOVE EAST OF THE
AREA TONIGHT...ALLOWING A PACIFIC TROUGH TO TAKE ITS PLACE MONDAY
AND TUESDAY. THERE WILL BE SOME WARMING ON MONDAY WITH SHOWERS AND
A FEW THUNDERSTORMS.

.LONG TERM...MONDAY NIGHT THROUGH SUNDAY

AS THE PACIFIC TROUGH MOVES IN ON MONDAY NIGHT AND TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE WITH SNOW
INCREASING IN THE NORTH SPREADING SOUTH ABOVE 7500 FEET THROUGH
WEDNESDAY. SNOW LEVELS SHOULD LOWER TO AROUND 7500 FEET IN THE
NORTH TUESDAY NIGHT. FREEZING TEMPERATURES MAY OCCUR IN THE
BIGHORN AND WIND RIVER BASIN TUESDAY NIGHT WITH THE COLDEST
TEMPERATURES IN THE WESTERN AND NORTHERN MOUNTAINS IN A FEW WEEKS.
WEDNESDAY NIGHT SEES THE PACIFIC TROUGH MOVE EAST WITH RIDGING
AND DRYING AND WARMING THURSDAY AND FRIDAY. FRIDAY NIGHT AND
SATURDAY CLIPPERS COMING ACROSS MONTANA WILL BRUSH THE NORTH AND
EVENTUALLY DIG FAR ENOUGH SOUTH TO SPREAD SCATTERED SHOWERS
AND THUNDERSTORMS OVER MUCH OF THE AREA SATURDAY EVENING AND
SUNDAY.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI AIRPORTS

SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE
THROUGH AROUND 06Z MONDAY. AREAS OF MVFR CONDITIONS WILL OCCUR
OVER SOUTHWEST WY THROUGH 03Z MONDAY. EXPECT SOME MOUNTAIN
OBSCURATION THROUGH THE PERIOD. SHOWERS COULD REDEVELOP AFTER 18Z
TUESDAY AT ALL TAF SITES...WITH THE BEST CHANCE OF SHOWERS IN
VICINITY OF KJAC AND KRKS.

EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND AIRPORTS

SCATTERED RAIN SHOWERS OVER MOST OF THE REGION THROUGH 00Z MONDAY.
AREAS OF MVFR CIGS AND VSBYS WILL OCCUR. SNOW IN THE HIGHEST
ELEVATIONS WITH FREQUENT MOUNTAIN OBSCURATION. AFTER 00Z MONDAY
SHOWERS WILL BE DECREASING WITH VFR CONDITIONS PREVAILING. MAINLY
DRY CONDITIONS ARE EXPECTED AFTER 08Z MONDAY THROUGH AROUND 18Z
MONDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REDEVELOP
AFTER 19Z MONDAY...WITH THE BEST COVERAGE IN VICINITY OF KCOD.

PLEASE SEE INDIVIDUAL TERMINAL SITES FOR MORE DETAILS.

&&

.FIRE WEATHER...

COOL WET WEATHER WITH EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT.  LOCAL HEAVY RAIN FROM THUNDERSTORMS MAY CAUSE FLASH FLOODING
WITH THE RAIN COMBINING WITH LOWER ELEVATION SNOW MELT FILLING
RIVERS AND STREAMS. SOME SHOWERS AND CLOUDS WILL LINGER INTO MONDAY
MORNING.  THE MAIN UPPER LOW THAT HAS IMPACTED THE AREA THE PAST FEW
DAYS WILL MOVE EAST OF THE AREA TONIGHT...ALLOWING A PACIFIC TROUGH
TO TAKE ITS PLACE MONDAY AND TUESDAY.  THERE WILL BE SOME WARMING
ON MONDAY WITH SHOWERS AND A FEW THUNDERSTORMS.  AS THE PACIFIC TROUGH
MOVES IN ON TUESDAY SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE
WITH SNOW INCREASING IN THE NORTH SPREADING SOUTH THROUGH WEDNESDAY.
SNOW LEVELS SHOULD LOWER TO AROUND 7500 FEET IN THE NORTH TUESDAY NIGHT.
RELATIVE HUMIDITY WILL REMAIN ELEVATED THROUGH WEDNESDAY.  AFTERNOON
MIXING HEIGHTS MAY RISE ENOUGH FOR LOW END GOOD SMOKE DISPERSAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 3 AM MDT MONDAY FOR WYZ012>014-023>027.

FLOOD WATCH UNTIL 3 AM MDT MONDAY FOR WYZ007-017-018.

&&

SHORT TERM...C.BAKER
LONG TERM...C.BAKER
AVIATION...HATTINGS
FIRE WEATHER...C.BAKER
Hazardous weather outlook, May 8, 3:15 PM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
315 PM MDT SUN MAY 8 2016

WYZ001>020-022>030-092115-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
315 PM MDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

...RIVER FLOOD WARNING FOR THE LITTLE WIND RIVER NEAR RIVERTON THROUGH
TUESDAY MORNING...

...AREAL FLOOD WARNING FOR MUCH OF CENTRAL AND SOUTHERN FREMONT
COUNTIES THROUGH 300 PM MDT MONDAY AFTERNOON...

...FLOOD WATCH FOR MUCH OF FREMONT...HOT SPRINGS...LINCOLN...TETON
AND SUBLETTE COUNTIES THROUGH 3 AM MDT MONDAY MORNING...

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING IS EXPECTED TO BE WIDESPREAD ACROSS MUCH OF FREMONT
COUNTY. INCREASING SHOWERS AND THUNDERSTORMS ACROSS HOT SPRINGS...
FREMONT...TETON...SUBLETTE AND LINCOLN COUNTIES WILL INCREASE THE
THREAT OF FLASH FLOODING WHEN COMBINED WITH LOWER ELEVATION SNOW
MELT. THUNDERSTORMS ACROSS THE WESTERN MOUNTAINS MAY PRODUCE
LOCALLY HEAVY RAINFALL UP TO 2 INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE WEST AND
NORTH MONDAY AND TUESDAY. A COLD FRONT WILL BRING MORE WIDESPREAD
SHOWERS TO THE NORTH WITH SNOW DOWN TO 7500 FEET TUESDAY NIGHT AND
WEDNESDAY. THUNDERSTORMS AND SHOWERS ARE EXPECTED TO INCREASE
SATURDAY. WARMER TEMPERATURES FRIDAY AND SATURDAY WILL INCREASE
RUNOFF FROM SNOWMELT ACROSS WESTERN AND CENTRAL WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...HAIL...WIND GUSTS
OVER 45 MPH AS WELL AS ANY HEAVY SNOW ACCUMULATION IN THE HIGHER
MOUNTAINS.

In the hours before

Special weather statement, May 8, 4:20 PM MDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
420 PM MDT SUN MAY 8 2016

WYZ015>018-090030-
WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
420 PM MDT SUN MAY 8 2016

THROUGH 6 PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP...AND MOVE TO THE SOUTH SOUTHWEST...ACROSS THE
WIND RIVER BASIN. THE MAIN HAZARDS WILL BE MODERATE TO BRIEF HEAVY
RAINFALL ON ALREADY SATURATED GROUNDS...AND A FEW LIGHTNING
STRIKES.

21
Special weather statement, May 8, 5:59 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
559 PM MDT SUN MAY 8 2016

WYZ015-017-018-090100-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-LANDER FOOTHILLS-
559 PM MDT SUN MAY 8 2016

...SPECIAL WEATHER STATEMENT...

AT 556 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORTON...WHICH IS 7 MILES SOUTHWEST OF PAVILLION...MOVING SOUTH AT 25
MPH.  THIS AREA IS EXPERIENCING SIGNIFICANT FLOODING ALREADY.

HEAVY RAIN OF AN INCH AN HOUR WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ETHETE AROUND 615 PM MDT.
  FORT WASHAKIE AROUND 625 PM MDT.
  LANDER AND MILFORD AROUND 640 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FREMONT COUNTY
LIBRARY...LANDER GOLF COURSE...DICKINSON CREEK CAMPGROUND...WYOMING
INDIAN JUNIOR AND SENIOR HIGH SCHOOL...WYOMING INDIAN MIDDLE
SCHOOL...SOUTH ELEMENTARY SCHOOL...LANDER HUNT FIELD...LANDER
REGIONAL HOSPITAL...BULL LAKE LODGE AND WEST ELEMENTARY SCHOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY INCREASE
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4325 10902 4319 10861 4277 10870 4286 10922
TIME...MOT...LOC 2356Z 016DEG 22KT 4314 10876

BAKER
Special weather statement, May 8, 6:18 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
618 PM MDT SUN MAY 8 2016

WYZ001-012-090115-
YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS-
618 PM MDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TETON COUNTY UNTIL
715 PM MDT...

AT 618 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MYSTIC FALLS TO
ASHTON...AND MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MYSTIC FALLS AROUND 650 PM MDT.
  FAIRY FALLS AROUND 655 PM MDT.
  OLD FAITHFUL AND GOOSE LAKE AROUND 700 PM MDT.
  KEPLER CASCADES AROUND 705 PM MDT.
  LOWER BASIN LAKE AROUND 710 PM MDT.
  FOUNTAIN PAINT POT...SCAUP LAKE AND CRAIG PASS AROUND 715 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PHANTUM CAMPSITE...
OLD FAITHFUL NORTHWESTERN CORPORATION POWER PLANT AND CAVE FALLS
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4456 11105 4461 11100 4453 11047 4396 11094
      4397 11105
TIME...MOT...LOC 0018Z 257DEG 8KT 4450 11099 4407 11145

BRAUN
Special weather statement, May 8, 7:24 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
724 PM MDT SUN MAY 8 2016

WYZ001-012-013-023>025-027-090230-
YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS-
JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES-
UPPER GREEN RIVER BASIN FOOTHILLS-SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...
JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE...
PINEDALE...KEMMERER...COKEVILLE
724 PM MDT SUN MAY 8 2016

THROUGH 830 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP...AND MOVE TO THE SOUTH AT AROUND 20 MPH ACROSS THE
MOUNTAINS AND VALLEYS OF WESTERN WYOMING. THE MAIN HAZARDS WILL BE
MODERATE TO BRIEF HEAVY RAINFALL...SMALL HAIL... AND A OCCASIONAL
LIGHTNING STRIKES.
Special weather statement, May 8, 7:39 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
739 PM MDT SUN MAY 8 2016

WYZ001-012-013-023>025-027-090300-
YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS-
JACKSON HOLE-STAR VALLEY-SALT RIVER AND WYOMING RANGES-
UPPER GREEN RIVER BASIN FOOTHILLS-SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...
JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE...
PINEDALE...KEMMERER...COKEVILLE
739 PM MDT SUN MAY 8 2016

THROUGH 900 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP...AND MOVE TO THE SOUTH AT AROUND 20 MPH ACROSS THE
MOUNTAINS AND VALLEYS OF WESTERN WYOMING. THE MAIN HAZARDS WILL BE
MODERATE TO BRIEF HEAVY RAINFALL...SMALL HAIL... AND A OCCASIONAL
LIGHTNING STRIKES. AREAS WHERE HEAVY RAINFALL IS OCCURRING MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
Special weather statement, May 8, 7:53 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
753 PM MDT SUN MAY 8 2016

WYZ001-012-013-090245-
YELLOWSTONE NATIONAL PARK-JACKSON HOLE-TETON AND GROS VENTRE
MOUNTAINS-
753 PM MDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY UNTIL
845 PM MDT...

AT 751 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
GIBSON MEADOWS TO NEAR RENDEZVOUS PEAK...AND MOVING SOUTH SOUTHEAST
AT 5 TO 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  PHELPS LAKE AROUND 810 PM MDT.
  RENDEZVOUS PEAK AROUND 815 PM MDT.
  JACKSON...WILSON...TETON VILLAGE...GROS VENTRE JUNCTION AND TETON
PASS AROUND 845 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TETON
CAMPGROUND...CITY OF JACKSON...JACKSON SAINT JOHNS HOSPITAL...COAL
CREEK CAMPGROUND...GRAND TARGHEE RESORT...TETON MOUNTAIN LODGE...AND
JACKSON TETON YOUTH AND FAMILY SERVICES VAN VECK HOUSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4412 11072 4330 11073 4353 11103 4430 11097
TIME...MOT...LOC 0151Z 326DEG 5KT 4418 11092 4362 11091

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 6:03 PM MDTAreal Flood AdvisoryRIWLincoln, Sublette6 hr
May 8, 6:18 PM MDTSpecial Weather StatementRIWTeton57 min
May 8, 8:16 PM MDTSevere Thunderstorm WarningRIWTeton18 min
May 8, 8:41 PM MDTFlash Flood WarningRIWLincoln, Teton3 hr
May 8, 9:00 PM MDTSpecial Weather StatementRIWLincoln45 min
May 9, 4:09 PM MDTSpecial Weather StatementRIWHot Springs51 min
May 9, 4:23 PM MDTSevere Thunderstorm WarningRIWHot Springs, Washakie37 min
May 9, 4:36 PM MDTTornado WarningRIWWashakie39 min
May 9, 5:10 PM MDTSpecial Weather StatementRIWHot Springs50 min
May 9, 5:16 PM MDTSpecial Weather StatementRIWWashakie29 min
May 9, 5:23 PM MDTSpecial Weather StatementRIWBig Horn52 min
May 9, 5:39 PM MDTSpecial Weather StatementRIWNatrona51 min
May 9, 5:56 PM MDTSpecial Weather StatementRIWHot Springs49 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.